Permanent hair loss due to Taxotere

Options

I’ve just signed up on this sight, so forgive me if I’m not going about this the right way. I’m 73 years, diagnosed with stage 3 endometrial cancer in October of 2022. Had a total hysterectomy in November and began chemo in January of this year. I did half the chemo, paused that and had 32 radiation treatments, then resumed chemo. Had my last chemo treatment in August of this year. Will have another scan in November to see if I need further treatment. I lost my hair during my first round of chemo, but it started coming back during radiation. My doctor changed drugs for my second round of chemo and I was given Taxotere. lost my hair again and it has only grown back in a few patches and shows no signs of ever being a full head of hair. I’ve been reading a lot about Taxotere and have learned that 3 - 15% of patient’s experience permanent hair loss, but hardly any are told this can happen. I would love to know if anyone else is dealing with this, and if so, how you’re coping. I realize that in the grand scheme of things hair loss might seem like the least of our concerns, but when you’re looking at it being permanent, it’s pretty difficult to come to terms with. Thanks for any support or advice.

Comments

  • NoTimeForCancer
    NoTimeForCancer Member Posts: 3,444 Member
    Options

    jebrown, I'm sorry no one has responded early. There is a Uterine/Endometrial board here so some of us do try to pop over to visit the other gyn boards.

    It sounds like you had the sandwich treatment, chemo/radiation/chemo, I had that order but not with Taxotere. Sadly, Taxotere does have that side effect more than other drugs. I think it is very important on howing to figure this out and recall being bald myself and hating it. There was a woman who has dealt with it, she had both breast cancer and endometrioid cancer. It was the breast cancer she had the Taxotere with.

    She might be on the BC page, and with the chemo shortages I think they might be substituting Taxotere for Taxol, so you may not be alone, not that that is all that comforting.

    I so wish I had something to share with you, and hope you can get some answers. My heart is sad for you, I hope you can get answers. Living with side effects after treatment ends is hard, and no one understands that.

    Hugs dear one.

  • jebrown
    jebrown Member Posts: 2 Member
    Options

    Just reading your response made me tear up a little bit! Your compassion and empathy come through in your words. Thank you!

    What angers me so much about the the Taxotere is that I didn’t really have to take it, and had I known this could happen, I wouldn’t have. I took Taxol for the first half of my treatments but it caused debilitating neuropathy. My doctor told me we could switch to another drug for the other half and it wouldn’t cause such bad neuropathy. She did a very good job of explaining the evils of Taxotere—how it affects your bone marrow, practically wipes out your immune system, and yes, the hair loss ( for the second time), but didn’t mention the possibility of it being permanent.

    I’m not sure there really are any answers, but I so appreciate you telling me about the other boards, and I will definitely check them out. Just reading what others are going through and knowing you’re not alone is a huge comfort, and I’m going to be spending more time here in the future.

    I appreciate you!

  • NoTimeForCancer
    NoTimeForCancer Member Posts: 3,444 Member
    Options

    Dearest, while I know it is quiet, I could invite you over to the Uterine/Endometrial Discussion Board. I know there are a few women and their families who keep an eye open on it, and it is specifically for our cancer. Some people quietly read and don't comment, some add a lot to the scientific discussion, all which is OK.